EconPapers    
Economics at your fingertips  
 

On the estimation of treatment effects with endogenous misreporting

Pierre Nguimkeu, Augustine Denteh and Rusty Tchernis ()

Journal of Econometrics, 2019, vol. 208, issue 2, 487-506

Abstract: Participation in social programs is often misreported in survey data, complicating the estimation of treatment effects. We propose a model to estimate treatment effects under endogenous participation and endogenous misreporting. We present an expression for the asymptotic bias of both OLS and IV estimators and discuss the conditions under which sign reversal may occur. We provide a method for eliminating this bias when researchers have access to information regarding participation and misreporting. We establish the consistency and asymptotic normality of our proposed estimator and assess its small sample performance through Monte Carlo simulations. An empirical example illustrates the proposed method.

Keywords: Treatment effect; Misclassification; Endogeneity; Binary regressor; Partial observability; Bias (search for similar items in EconPapers)
JEL-codes: C35 C51 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407618301994
Full text for ScienceDirect subscribers only

Related works:
Working Paper: On the Estimation of Treatment Effects with Endogenous Misreporting (2018) Downloads
Working Paper: On the Estimation of Treatment Effects with Endogenous Misreporting (2018) Downloads
Working Paper: On the Estimation of Treatment Effects with Endogenous Misreporting (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:208:y:2019:i:2:p:487-506

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-08-13
Handle: RePEc:eee:econom:v:208:y:2019:i:2:p:487-506